# SDR 96ZZZX165

- Difficulty date: December 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7849Y
- Make and model: Piper PA-30
- Aircraft serial: 30929
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Door
- Condition: Detached
- Location: Alternate Air
- Part time: 5,180 hours
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

ENGINE LOST POWER ON TAKEOFF.  POST-SHUT DOWN AND LANDING, INVESTIGATION REVEALED ALTERNATE AIR DOOR CAME OFF ITS HINGES AND WAS SUCKED UP AGAINST METERING ORFICES IN THE VENTURI, PHYSICALLY STARVING THE ENGINE FOR AIR AND UPSETTING THE METERING CAPABILITIES OF THE METERING UNIT.  AIRCRAFT HAD 5,000 PLUS HOURS TOTAL TIME.
